MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX CASSETTE; STERRAD® EQUIPMENT
Catalog Number 10144_53
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Skin Discoloration (2074)
Date of Event 12/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported a female health care worker (hcw) in her fifties experienced a ¿low-temperature burn¿ when she opened a new sterrad® 100nx cassette package.The hcw was wearing waterproof gloves, but she did not wear personal protective equipment (ppe).The hydrogen peroxide leaked down her arm and the skin turned white.She washed thoroughly with running water and the h2o2 skin reaction lasted one day.She did not receive medical attention, and it was reported she ¿totally recovered¿.The h2o2 ¿low-temperature burn" was assessed to be a minor injury since it resolved without medical intervention; however, this event is being reported as a malfunction report subsequent to a previous serious injury.
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device batch record, retains testing, analysis of pictures, trending analysis by lot number, and system risk analysis (sra).¿ the batch history record was reviewed and no issues relating to the failure mode were noted.The lot met manufacturer specifications at the time of release.¿ retains testing was completed with no issues identified; the retain samples were within specifications.¿ visual inspection of field sample pictures confirm the cassette's cell number 2 was half empty.¿ trending analysis by lot number was reviewed for the six months prior to open date and trending was not exceeded.¿ review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the sterrad® 100nx cassette was not returned for further evaluation.The skin reaction has been attributed to user error as the healthcare worker (hcw) was not using proper personal protective equipment (ppe) while opening a new sterrad® 100nx cassette package.The customer was re-trained to always wear personal protective equipment (ppe) when handling cassettes.Asp will continue to track and trend this issue.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
Advanced sterilization products (asp) has investigated the complaints to support the rationale for the decision to cease reporting user error events associated with handling sterrad 100nx cassette used with sterrad 100nx sterilizers.The issue is indicated in the product label warning as a known risk if personal protective equipment (e.G.Gloves) are not worn.The probability of serious adverse health consequences is remote; therefore, asp has determined that the use error/malfunction is no longer likely to cause or contribute to a serious adverse event if it were to recur.Asp has notified the u.S.Food and drug administration of the cease malfunction reporting decision, reference fda document number (b)(4).Asp complaint ref #: (b)(4).

Brand Name
STERRAD® 100NX CASSETTE
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
brent lewis
33 technology drive
irvine, CA 92618
9495619452
MDR Report Key21060192
Report Number2084725-2024-00036
Device Sequence Number8136439
Product Code MLR
UDI-Device Identifier10705037014903
UDI-Public10705037014903
Combination Product (Y/N)N
PMA/510(K) Number
K071385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Catalogue Number10144_53
Device Lot Number24E030
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer02/28/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale